Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 237, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 21, 2011, 6:26 PM CDT for Adair County, Green County, Metcalfe County, Kentucky. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2011, 6:26 PM CDT (23:26 UTC)
- Expired
- May 21, 2011, 7:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, KY, Green County, KY, Metcalfe County, KY
The radar
The Louisville radar (KLVX), 96 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 6:45 PM CDT | TSTM WND DMG | 1 N Greensburg, KY | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951
WUUS53 KLMK 212326
SVRLMK
KYC001-087-169-220015-
/O.NEW.KLMK.SV.W.0237.110521T2326Z-110522T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
626 PM CDT SAT MAY 21 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 715 PM CDT
* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KNOB LICK...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
GREENSBURG...
NODE...
LITTLE BARREN AND CORK...
LILETOWN AND PIERCE...
NEWT AND MELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3695 8576 3715 8577 3717 8575 3718 8570
3719 8569 3722 8569 3734 8548 3723 8539
3722 8542 3721 8538 3712 8530
TIME...MOT...LOC 2327Z 243DEG 19KT 3711 8567
WIND...HAIL 60MPH 1.00IN
$$
MJ2 follow-up statements
838
WWUS53 KLMK 212344
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM CDT SAT MAY 21 2011
KYC001-087-169-220015-
/O.CON.KLMK.SV.W.0237.000000T0000Z-110522T0015Z/
GREEN KY-ADAIR KY-METCALFE KY-
644 PM CDT SAT MAY 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN METCALFE...WESTERN ADAIR AND SOUTHERN GREEN COUNTIES...
AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR EXIE...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
GREENSBURG...
FRY AND PICKETT...
BRAMLETT AND KEMP...
GRESHAM AND MILLTOWN...
HASKINGSVILLE AND MOUNT GILEAD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3702 8557 3719 8569 3722 8569 3734 8548
3723 8539 3722 8542 3721 8538 3712 8530
TIME...MOT...LOC 2345Z 243DEG 19KT 3715 8554
WIND...HAIL 60MPH 1.00IN
$$535
WWUS53 KLMK 220008
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
708 PM CDT SAT MAY 21 2011
KYC001-087-169-220018-
/O.EXP.KLMK.SV.W.0237.000000T0000Z-110522T0015Z/
GREEN KY-ADAIR KY-METCALFE KY-
708 PM CDT SAT MAY 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN METCALFE...WESTERN
ADAIR AND SOUTHERN GREEN COUNTIES WILL EXPIRE AT 715 PM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3702 8557 3719 8569 3722 8569 3734 8548
3723 8539 3722 8542 3721 8538 3712 8530
TIME...MOT...LOC 0008Z 243DEG 19KT 3720 8540
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:11 PM CDT, 15 minutes earlier.
Area forecast discussion, May 21, 6:11 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 711 PM EDT SAT MAY 21 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TONIGHT AND SUNDAY)... WILL LEAVE SCATTERED TERMINOLOGY/POPS IN FOR THIS EVENING...DESPITE LITTLE DEVELOPMENT TO THIS POINT. CONVECTIVE TEMPS ARE JUST NOW BEING MET WITH SOME CU DEVELOPMENT BY 19Z. IN ADDITION...WEAK CONVERGENCE EXIST ALONG WEAK WARM FRONT EXTENDING FROM SOUTH CENTRAL INDIANA INTO CENTRAL/WEST CENTRAL KY WHERE INITIAL DEVELOPMENT MAY OCCUR. GETTING MIXED SIGNALS FROM OUR HI RES MODELS AS PER TIMING OF DEVELOPMENT (AS EARLY AS 19Z TO AS LATE AS 23Z). APPEARS SCT TO ISOLATED STORMS SHUD BE EXITING OUR FA BY LATE EVE TONIGHT WITH MOSTLY CLEAR/PARTLY CLOUDY SKIES AFTERWARD. FOR SUN... ALL MODELS DEVELOP A CLUSTER OF MULTICELL THUNDERSTORMS TOWARD/BY MORNING...PRIMARILY OVER SOUTH CENTRAL KY...WITH UPR LEVEL SW FLO CONTINUING AND SUBTLE IMPULSES EMBEDDED IN THE FLOW. SO WILL MAKE A SUBTLE CHANGE TO INCREASE MORNING POPS IN THE SOUTH...OTHERWISE SOUTHERLY/SW FLOW WILL CONTINUE TO BRING IN MOISTURE FROM THE GULF WITH THE BEST CHC/GREATEST COVERAGE OF STORMS LIKELY DURING THE DIURNAL MAX/PEAK HEATING. FOR TEMPERATURES...GIVEN INCREASED MOISTURE CONTENT...LOWS TONIGHT LIKELY WILL NOT FALL TOO FAR. HAVE GONE WITH LOWER/MID 60S AREAWIDE. MADE SUBTLE CHANGES DOWNWARD SUN WITH MORE CLOUDS THROWN IN THE GRIDS THAN IN THE PREVIOUS FCST. STILL SHOULD BE MID 80S MOST AREAS. .LONG TERM (SUNDAY NIGHT - SATURDAY)... THE LONG TERM WILL FEATURE SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK AS MULTIPLE WEATHER SYSTEMS MOVE THROUGH THE REGION. BY SUNDAY EVENING THE AXIS OF THE UPPER LEVEL RIDGE WILL BE JUST OFF THE EAST COAST WITH AN UPPER LEVEL LOW DROPPING INTO MN/WI. THIS LOW WILL TRACK ACROSS THE GREAT LAKES THROUGH TUESDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING SUNDAY EVENING WITH THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS. STRONG STORMS WILL LIKELY WANE AFTER SUNSET...THOUGH ISOLATED TO SCATTERED STORMS WILL CONTINUE THROUGHOUT THE NIGHT. ON MONDAY A FRONT WILL BEGIN TO DROP TOWARDS THE AREA FROM THE NORTH AND LOOKS TO STALL OUT MONDAY EVENING ACROSS NORTHERN/CENTRAL INDIANA. THIS BOUNDARY WILL PROVIDE THE FOCUS FOR STORMS MONDAY THROUGH TUESDAY. THEREFORE HAVE KEPT THE HIGHEST POPS IN THE NORTHERN HALF OF THE FORECAST AREA. THOUGH SEVERE STORMS ARE NOT HIGHLY LIKELY A FEW MAY FORM NEARER TO THE BOUNDARY...ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. DAMAGING WINDS WOULD BE THE MAIN CONCERN WITH THESES STORMS. ANOTHER LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE PLAINS TUESDAY INTO WEDNESDAY AND TRACK ACROSS THE OHIO VALLEY THROUGH FRIDAY. THE LATEST MODEL RUNS HAVE SLOWED THIS SYSTEM DOWN QUITE A BIT. THEREFORE POPS HAVE BEEN ADDED TO THE FRIDAY/FRIDAY NIGHT TIME FRAME. THIS SYSTEM MAY BRING THE CHANCE FOR SEVERE WEATHER WITH DAMAGING WINDS AGAIN BEING THE MAIN THREAT. THE BEST CHANCE FOR STRONGER STORMS DOES STILL LOOK TO BE ON THURSDAY. THIS SHOULD BE MONITORED IN LATER FORECASTS AS TIMING IS LIKELY TO CHANGE. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL IN THE MID 80S THROUGH MIDWEEK. WITH MORE WIDESPREAD SHOWERS AND STORMS THURSDAY AND FRIDAY THEY WILL COOL OFF A BIT...ONLY TOPPING OUT IN THE MID TO UPPER 70S. LOWS WILL BE IN THE MID TO UPPER 60S THROUGH THURSDAY MORNING. THESE WILL DROP BACK INTO THE UPPER 50S TO LOW 60S BY THE END OF THE WEEK. && .AVIATION (00Z TAF ISSUANCE)... LINE OF CONVECTION CONTINUES TO MOVE STEADILY ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THIS EVENING. RAIN THREAT AT KBWG IS DIMINISHING QUICKLY AT KBWG AND CONVECTION SHOULD BE EAST/NORTHEAST OF THE TERMINAL BY 22/00Z. THUNDERSTORMS ARE IN PROGRESS AT KSDF AT THE MOMENT AND THEY SHOULD BE CLEARING THE TERMINAL BY 22/00Z BUT WILL KEEP SOME VCSH IN THERE THROUGH AT LEAST 22/01Z FOLLOWED BY IMPROVING CONDITIONS. OVER AT KLEX...LATEST RADAR TRENDS SUGGEST THAT CONVECTION WOULD ENTER THE TERMINAL THERE BY 22/02Z. HOWEVER...MESOSCALE ANALYSIS SHOWS A LESS UNSTABLE ATMOSPHERE ACROSS EASTERN KY ATTM. FOR NOW WILL KEEP A VCTS GROUP IN AT KLEX BETWEEN 22/02-04Z FOLLOWED BY IMPROVING CONDITIONS. FOR THE OVERNIGHT PERIOD...CLEARING SKIES SHOULD WORK BACK IN AFTER CONVECTION DEPARTS OFF TO THE EAST. A LIGHT SOUTHWEST FLOW IS EXPECTED TO CONTINUE OVERNIGHT BUT MAY NOT BE STRONG ENOUGH TO PRECLUDE SOME PATCHY FOG/MIST/HAZE FROM DEVELOPING. FEEL THAT BEST CHANCES OF MVFR VSBY RESTRICTIONS WOULD BE BETWEEN 22/06-12Z. FOR SUNDAY...SOME OF OUR HIGH-RESOLUTION MESOSCALE MODELS SUGGEST THAT A CONVECTIVE COMPLEX WILL DEVELOP ACROSS EASTERN AR/WEST TENNESSEE LATE TONIGHT AND THEN SURGE NORTHEASTWARD. THIS ACTIVITY COULD ENTER THE KBWG/KSDF TERMINAL BY 22/13Z OR AFTERWARDS. RIGHT NOW...CONFIDENCE IS NOT OVERLY HIGH ON THAT SCENARIO ATTM...SO WILL JUST PUT IN A CB GROUP FROM 22/12-13Z ONWARD AND RE-EVALUATE THINGS FOR THE 22/06Z ISSUANCE. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........DK/11 LONG TERM.........EER AVIATION..........MJ
Hazardous weather outlook, May 21, 3:01 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 401 PM EDT SAT MAY 21 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-222015- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 401 PM EDT SAT MAY 21 2011 /301 PM CDT SAT MAY 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THIS EVENING ACROSS THE OUTLOOK AREA. MAIN THREATS FROM THESE STORMS SHOULD BE BRIEF HEAVY RAIN AS WELL AS GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS LIGHTNING...THOUGH A FEW STORMS ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY COULD PRODUCE GUSTY WINDS. MORE WIDESPREAD THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY AS A STORM SYSTEM TRACKS ACROSS THE OHIO VALLEY. SOME OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS AS WELL AS HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS AND/OR WIND DAMAGE REPORTS OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. DK/EER
In the hours before
Special weather statement, May 21, 5:12 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 PM EDT SAT MAY 21 2011
KYZ053-062>064-074-212315-
BARREN-EDMONSON-GREEN-HART-LARUE-
512 PM CDT SAT MAY 21 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MUNFORDVILLE...AND MOVING
NORTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MUNFORDVILLE...
GREENSBURG...
TOM JOHNS CROSSING AND WINESAP...
LOGSDON VALLEY AND FORESTVILLE...
ROWLETTS AND MOUNT BEULAH...
WOODSONVILLE AND LEITCHFIELD CROSSING...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
48 AND 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3733 8611 3744 8593 3744 8590 3747 8589
3761 8567 3746 8556 3746 8560 3743 8559
3737 8550 3723 8540 3722 8542 3719 8538
3715 8567 3718 8571 3717 8575 3713 8578
3707 8617
TIME...MOT...LOC 2213Z 235DEG 23KT 3720 8603
MJSpecial weather statement, May 21, 5:22 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 PM EDT SAT MAY 21 2011
KYZ064-071-073-074-076-212315-
ALLEN-BARREN-GREEN-METCALFE-WARREN-
522 PM CDT SAT MAY 21 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
GLASGOW TO SCOTTSVILLE...AND MOVING EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSVILLE...
GLASGOW...
EDMONTON...
STOVALL AND GAINESVILLE...
CARDEN AND ROCKY HILL...
OIL CITY AND CEDAR SPRINGS...
GLASGOW MUNICIPAL AIRPORT AND LUCAS...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 39 AND 43.
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3671 8640 3707 8617 3706 8608 3709 8608
3717 8555 3688 8550 3687 8551 3686 8558
3687 8560 3686 8559 3684 8568 3685 8576
3681 8584
TIME...MOT...LOC 2222Z 278DEG 13KT 3708 8604 3678 8623
MJSpecial weather statement, May 21, 6:19 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 PM EDT SAT MAY 21 2011
KYZ063>065-074>078-081-082-220015-
ADAIR-BARREN-CLINTON-CUMBERLAND-GREEN-HART-METCALFE-MONROE-RUSSELL-
TAYLOR-
619 PM CDT SAT MAY 21 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
MUNFORDVILLE TO TOMPKINSVILLE...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
TOMPKINSVILLE...
GREENSBURG...
EDMONTON...
COLUMBIA...
CAMPBELLSVILLE...
EVE AND PERSIMMON...
WEBBS AND WILLOW SHADE...
GABE AND OTIA...
SUMMERSVILLE AND THURLOW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3664 8581 3732 8582 3741 8513 3736 8514
3731 8518 3728 8513 3663 8514
TIME...MOT...LOC 2319Z 260DEG 22KT 3724 8570 3674 8569
MJLocal storm report, May 21, 6:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
725 PM EDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG 2 SW TOMPKINSVILLE 36.68N 85.72W
05/21/2011 MONROE KY LAW ENFORCEMENT
TWO TREES DOWN ON HWY 100.
&&
EVENT NUMBER LMK1100729
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 5:12 PM CDT | Special Weather Statement | LMK | Green, Hart, Larue | 63 min |
| May 21, 5:22 PM CDT | Special Weather Statement | LMK | Allen, Barren, Metcalfe | 53 min |
| May 21, 5:48 PM CDT | Severe Thunderstorm Warning | LMK | Monroe | 27 min |
| May 21, 6:19 PM CDT | Special Weather Statement | LMK | Adair, Cumberland, Green, Metcalfe, Monroe, Taylor | 56 min |
| May 21, 6:58 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Russell | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.